Debt policy, corporate taxes, and discount rates
Mark Grinblatt and
Jun Liu
Journal of Economic Theory, 2008, vol. 141, issue 1, 225-254
Abstract:
This paper applies the standard risk-neutral valuation framework to tax shields generated by dynamic debt policies. We derive a partial differential equation (PDE) for the value of the debt tax shield. For a class of dynamic debt policies that depend on the asset's free cash flows, value, and past performance, we obtain closed-form solutions for the PDE. We also derive the tax-adjusted cost of capital for free cash flows and analyze the conditions under which the weighted average cost of capital is an appropriate discount rate. Finally, we derive closed-form solutions for equity betas, which differ from the formulas that have traditionally been used to lever and unlever equity betas.
Date: 2008
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (11)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0022-0531(07)00126-3
Full text for ScienceDirect subscribers only
Related works:
Working Paper: Debt Policy, Corporate Taxes, and Discount Rates (2002) 
Working Paper: Debt Policy, Corporate Taxes, and Discount Rates (2002) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:jetheo:v:141:y:2008:i:1:p:225-254
Access Statistics for this article
Journal of Economic Theory is currently edited by A. Lizzeri and K. Shell
More articles in Journal of Economic Theory from Elsevier
Bibliographic data for series maintained by Catherine Liu ().